Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 5, 2025, 3:31 AM CST for 22 counties in Mississippi; 5 counties in Tennessee. It took effect at Jan 5, 2025, 9:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 3:31 AM CST (09:31 UTC)
- In effect from
- Jan 5, 2025, 9:00 AM CST
- Expired
- Jan 5, 2025, 9:57 PM CST
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 706 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS74 KMEG 050931 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 331 AM CST Sun Jan 5 2025 MSZ001>017-020>024-TNZ088>092-052215- /O.NEW.KMEG.WI.Y.0001.250105T1500Z-250106T0600Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Tupelo, Ripley MS, Calhoun City, Okolona, Fulton, Savannah, Millington, Holly Springs, Booneville, Memphis, Ashland, Germantown, Bolivar, Houston, Pontotoc, Clarksdale, Marks, Collierville, Coffeeville, Batesville, Charleston, Selmer, Bruce, Water Valley, Somerville, Amory, Oakland, Bartlett, Iuka, Olive Branch, Oxford, Senatobia, Tunica, New Albany, Aberdeen, and Corinth 331 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
2 follow-up statements
113 WWUS74 KMEG 052106 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 306 PM CST Sun Jan 5 2025 MSZ001>017-020>024-TNZ088>092-060600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-250106T0600Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Batesville, Coffeeville, Bolivar, Senatobia, Clarksdale, Millington, Corinth, Tunica, Collierville, Southaven, Bruce, Germantown, Water Valley, Memphis, Oakland, Somerville, Aberdeen, Bartlett, Fulton, New Albany, Pontotoc, Savannah, Calhoun City, Ripley MS, Iuka, Okolona, Oxford, Ashland, Amory, Olive Branch, Charleston, Tupelo, Marks, Booneville, Houston, Holly Springs, and Selmer 306 PM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARS
928 WWUS74 KMEG 060357 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 957 PM CST Sun Jan 5 2025 MSZ001>017-020>024-TNZ088>092-060500- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-250106T0600Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Corinth, Tunica, Bartlett, Olive Branch, Marks, Holly Springs, Coffeeville, Somerville, Houston, Ashland, Memphis, Savannah, Batesville, Tupelo, Pontotoc, Bolivar, Ripley MS, Calhoun City, Millington, Iuka, Booneville, Collierville, New Albany, Bruce, Oakland, Fulton, Charleston, Southaven, Clarksdale, Okolona, Amory, Senatobia, Aberdeen, Water Valley, Germantown, Selmer, and Oxford 957 PM CST Sun Jan 5 2025 ...WIND ADVISORY IS CANCELLED... While wind speeds will remain elevated overnight, they will likely remain below Wind Advisory Criteria. $$ CMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:34 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 4, 11:34 PM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1134 PM CST Sat Jan 4 2025
...New AVIATION...
.UPDATE...
Issued at 845 PM CST Sat Jan 4 2025
Did a quick update to the forecast package mainly for the
overnight period with some adjustments to our temps and dew point
temps. With the additional cloud coverage, temps are running
closer to the 75th to 90th percentile currently, so have raised
temperatures a bit with dew point temperatures running a few
degrees below previously forecast. The temperatures especially
will be important into the overnight hours as precipitation moves
into the area. While there is still a small window for freezing
rain across the MO Bootheel and TN/KY line near sunrise,
probability of this occurring remains near to below 20% with
impacts looking extremely unlikely. Road surface and ground
temperatures just across the TN/KY line are in the 40s, even with
surface temperatures falling into the 30s. With all of this in
mind, really think the best chances for anything wintry into
tomorrow morning will remain north of the Mid-South, with all eyes
turning to the severe weather threat for the afternoon. Still
think the best chance for any severe thunderstorms is generally
south of the Memphis metro area and along to west of I-55. Models
have trended upward in our surface CAPE probabilities, so
something to watch as the overnight CAM runs come in. Timing still
appears to be mainly in the afternoon, with severe chances
decreasing as the line pushes eastward.
CMA
&&
.SYNOPSIS...
Issued at 310 PM CST Sat Jan 4 2025
Rain showers will move across the region late tonight ahead of a
low pressure system. This low pressure system will move across
the Mid-South on Sunday. Temperatures will be warmer on Sunday
with highs in the 50s and 60s. Showers and some thunderstorms
will occur Sunday morning and afternoon. Some strong to possibly
severe thunderstorms are possible Sunday afternoon mainly over
southeast Arkansas and north Mississippi. A strong cold front
will move through Sunday night and may change rain over to snow
showers and freezing drizzle across northern portions of the Mid-
South. Arctic air will build into the region through much of next
week with temperatures running as much as 20 degrees below normal.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 310 PM CST Sat Jan 4 2025
Clouds are on the increase from west to east across the Mid-South
this afternoon with temperatures ranging from the mid 30s to lower
50s. Currently, low pressure was centered over the northern Texas
Panhandle.
The low will track east tonight across northern Oklahoma. Rain
showers will develop ahead of the low and will start moving into
western sections of the Mid-South after midnight. Rain showers
will become widespread across the region overnight. Some of the
precipitation over the northeast corner of the Mid-South could
briefly be in the form of freezing rain early Sunday morning.
The surface low will track across northern Arkansas and into
northwest Tennessee on Sunday with a cold front trailing south of
the low. Showers and a few thunderstorms will develop ahead of the
cold front and move through the region. Some of the thunderstorms
may be strong or possibly severe mainly over southeast Arkansas
and north Mississippi Sunday afternoon. The main threat with the
thunderstorms will be gusty to possibly damaging winds.
Temperatures will be warmer ahead of the front with highs in the
mid 40s to mid 60s.
The surface low will move quickly east Sunday night reaching
eastern Kentucky by Monday morning with showers continuing through
the evening hours. The cold front should exit the region by
midnight Sunday night. Behind the front, much colder air will move
into the region. Some precipitation may linger over northern
sections of the region overnight with a possibility of winter
precipitation. Some freezing precipitation will be possible along
with a light accumulation of snow. As a result, the Winter Weather
Advisory remains in effect from 6 PM Sunday evening until noon
Monday. Temperatures will be much colder Sunday night with lows
Monday morning in the mid 20s to around 30 degrees.
High pressure will build into the region on Monday bringing an end
to the possible winter precipitation over northern sections of the
Mid-South. The high will remain in control of the weather for
Monday through Thursday. The result will be dry weather and below
normal temperatures with highs in the 30s and lows from the mid
teens to lower 20s during this period.
Low pressure is expected to develop over extreme south Texas and
move along the Gulf Coast on Friday. South winds ahead of the low
will spread moisture into the Mid-South. With the cold air
remaining in place, some precipitation mainly in the form of light
snow is possible.
&&
.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Sat Jan 4 2025
Conditions will lower to MVFR as showers begin to move in over
the next few hours. IFR conditions begin to prevail around 12Z
as showers and eventual thunderstorms move across each terminal.
Conditions improve back to MVFR shortly after sunset tomorrow as
showers and thunderstorms exit the Mid-South.
As the upper-level low powering the aforementioned precipitation
begins to impact the Mid-South, south/southeast winds will gust up
to 30 kts over the next few hours. A pretty strong low-level jet
will also dip down around this same timeframe resulting in strong
low-level wind shear across all TAF sites through around sunset.
AEH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory from 6 PM Sunday to noon CST Monday for
ARZ009-018.
MO...Winter Weather Advisory from 6 PM Sunday to noon CST Monday for
MOZ113-115.
MS...None.
TN...Winter Weather Advisory from 6 PM Sunday to noon CST Monday for
TNZ001>004-022.
&&
PUBLIC FORECAST...ARS
AVIATION...AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:07 PM CST | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Jan 5, 3:08 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 25 min |
| Jan 5, 3:32 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 25 min |
| Jan 5, 3:37 PM CST | Tornado Warning | MEG | DeSoto, Tate, Tunica | 8 min |
| Jan 5, 4:04 PM CST | Special Weather Statement | MEG | Tallahatchie | 26 min |
| Jan 5, 4:11 PM CST | Areal Flood Advisory | MEG | DeSoto, Tate | 105 min |
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.